Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 29, 2014, 04:13:26 PM

Login with username, password and session length


Members
  • Total Members: 23344
  • Latest: TML1991
Stats
  • Total Posts: 636574
  • Total Topics: 48315
  • Online Today: 190
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Pain in knees, legs, ankles...  (Read 1643 times)

0 Members and 1 Guest are viewing this topic.

Offline viajan0917

  • Member
  • Posts: 10
Pain in knees, legs, ankles...
« on: April 19, 2010, 11:41:34 PM »
Hi all
So I am still somewhat new to the poz thing (in my opinion at least, 7 months) and ive had some recurring issues that i can't seem to get closure on.
about 5 months ago i started getting swollen lymph nodes in my neck....my doctor told me that this was likely related to the HIV.
however i did see the doctor on 2 seperate occasions for 2 episodes (about a week long each) where i would have a pain that would start in my knee. I would not describe this as a joint pain at all, its more of just in internal or some kind of a muscle pain. kind of like a swelling feeling. Well this pain seems to present itself in my knees, ankles and my wrists, elbows, and groin (although no where near as much as my knees) and I am going thru my third episode of this and dont know what to do about it.
my doctor tells me this is not related to the HIV, however I can't help but wonder if my Dr is missing something.
I am on treatment, however I started having this issue before I started taking meds so I do not believe the meds to be a cause of this.
The only thing I can think of is that (to my knowledge) we all have lymph nodes located in all of these areas that i am experiencing the pain in. Could it have something to do with the HIV in my lymph nodes?
I would not describe this as an intense pain whatsoever, more so of a dull pain. But it is discomforting nonetheless. I find that the only time throughout these episodes that the sensation does not exist is when I wake up in the morning- but it usually kicks in within a few hours after I wake up.
Has anyone had any similar experiences, or anyone have any insight as to what could be going on?I am on my 12th week of treatmant and my labs are looking okay (CD4 925, VL 62) so I would like to believe that this is not HIV related however I can't help but worry. I have also read very briefly on something called Inflammation that occurs with HIV positive patients- but I do not know anything about it.
I understand I am rambling at this point, and I may just be overreacting. But I want to put my mind (and this pain) to ease and I don't seem to be getting anywhere with my doctor.
any input at all would be greatly appreciated
thank you :)




Offline Matty the Damned

  • Member
  • Posts: 12,228
  • Ninja Please
Re: Pain in knees, legs, ankles...
« Reply #1 on: April 19, 2010, 11:46:04 PM »
have also read very briefly on something called Inflammation that occurs with HIV positive patients- but I do not know anything about it.

You mean Immune Reconstitution Syndrome?

MtD

Offline viajan0917

  • Member
  • Posts: 10
Re: Pain in knees, legs, ankles...
« Reply #2 on: April 19, 2010, 11:53:06 PM »
have also read very briefly on something called Inflammation that occurs with HIV positive patients- but I do not know anything about it.

You mean Immune Reconstitution Syndrome?

MtD

No- I have not heard of Immune Reconstitution Syndrome.
 I read VERY briefly on something referred to as Inflammation- however please forgive me for even mentioning it; as I said, I sort of just started rambling on in my original post.

This Immune Reconstitution Syndrome-  does my described scenario sound like something that may be caused by it?

Offline jkinatl2

  • Member
  • Posts: 6,007
  • Doo. Dah. Dipp-ity.
Re: Pain in knees, legs, ankles...
« Reply #3 on: April 19, 2010, 11:55:21 PM »
I had IRIS (what they call it here, stands for Immune Reconstitution Inflammatory Syndrome).

It happened when I foolishly waited until a CD4 count of 12 and then took meds. All kinds of dormant infections popped up, including (and prominently) PCP. I was in the hospital for two weeks (emailing with Tim Horn for some of that time, actually, and on Skype with some AM folks).

I figured out what I had by day three, but the doctors went around and around before finally treating the inflammation with IV steroids. I got to say "I told you so." And I got to live through it. Both cool things.

But if your symptoms appeared BEFORE you started taking meds, I think you can rule out IRIS. Also, your CD4 count is VERY good, very high, and it is unlikely that you have a dormant infection springing to life. I certainly hope you find the cause of your issue. It could very well be not related to HIV at all. It's easy to see everything through "AIDS eyes" when you have this illness.
"Many people, especially in the gay community, turn to oral sex as a safer alternative in the age of AIDS. And with HIV rates rising, people need to remember that oral sex is safer sex. It's a reasonable alternative."

-Kimberly Page-Shafer, PhD, MPH

Welcome Thread

Offline viajan0917

  • Member
  • Posts: 10
Re: Pain in knees, legs, ankles...
« Reply #4 on: April 20, 2010, 12:03:47 AM »
Thank you, jkinati. I appreciate you reading through my excessively long worry/rant. :D
Sorry to hear that you had to deal with this "IRIS", but glad to hear you got through it :D

And yes, especially the point I'm at where I'm still trying to adjust to living with this illness, It's soo hard for me to not see everything through "AIDS eyes". I have my next appointment with my specialist on May 10th (It's a new doctor actually, my previous doctor is mysteriously "no longer with the practice") So maybe this new doctor will have another opinion. In the mean time, I just thought it might be comforting or informative to get some feedback here before my next visit to the doc.

Thanks again :)

Offline Trish

  • Member
  • Posts: 332
Re: Pain in knees, legs, ankles...
« Reply #5 on: April 21, 2010, 01:34:53 PM »
Perhaps it has nothing to do with HIV... when I was first diagnosed, every little ache/pain, soreness or whatever, I always blamed on HIV, but most of it had nothing to do with HIV.  Maybe you have arthritis, or even gout, but not sure about that since you mention it's in your groin as well.  I suffer from arthritis & fibromyalgia (recently diagnosed), but had always thought it was my meds or HIV causing the pain, and like you I sustain very high cd4's (over 1000 all the time).  I was wrong... it was arthritis & fibro, had nothing to do with HIV.  You should certainly mention this to your doctor.  I hope whatever is ailing you is nothing serious.  Wishing you the best & hope you find out what is going on.
"People grow through experience if they meet life honestly and courageously. This is how character is buit."  Eleanor Roosevelt

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.